Alert archive / Maine / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 69, NWS Gray, ME

August 9, 2012York County, Maine; Strafford County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Aug 9, 2012, 2:42 PM EDT for York County, Maine; Strafford County, New Hampshire. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2012, 2:42 PM EDT (18:42 UTC)
Expired
Aug 9, 2012, 3:30 PM EDT
In force
48 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

Counties York County, ME, Strafford County, NH

The radar

The Portland,ME radar (KGYX), 72 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 3:00 PM EDTTSTM WND DMG3 Sse Milton, MELARGE BRANCHES AND VINEYARD ROWS BLOWN DOWN AT PROSPECT HILL WINERY. TIME IS ESTIMATED BASED ON RADAR.
Aug 9, 3:03 PM EDTHAIL 0.252 Se Milton, ME

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
1306 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

772 
WUUS51 KGYX 091842
SVRGYX
MEC031-NHC017-091930-
/O.NEW.KGYX.SV.W.0069.120809T1842Z-120809T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
242 PM EDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL STRAFFORD COUNTY IN CENTRAL NEW HAMPSHIRE...
  WESTERN YORK COUNTY IN SOUTHWEST MAINE...

* UNTIL 330 PM EDT...

* AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  WEST OF LEBANON...OR NEAR ROCHESTER...AND MOVING EAST AT 15 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LEBANON...SPRINGVALE AND SANFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4353 7082 4335 7071 4331 7100 4342 7106
TIME...MOT...LOC 1842Z 250DEG 11KT 4338 7098

$$

KIMBLE
2 follow-up statements
365 
WWUS51 KGYX 091901
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
301 PM EDT THU AUG 9 2012

MEC031-NHC017-091930-
/O.CON.KGYX.SV.W.0069.000000T0000Z-120809T1930Z/
STRAFFORD NH-YORK ME-
301 PM EDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WEST CENTRAL YORK AND CENTRAL STRAFFORD COUNTIES...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR MILTON...OR 5 MILES NORTH OF ROCHESTER...MOVING EAST AT 
15 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEBANON...EMERY MILLS...SPRINGVALE AND SANFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4353 7082 4335 7071 4331 7100 4342 7106
TIME...MOT...LOC 1900Z 250DEG 11KT 4339 7095

$$

KIMBLE
734 
WWUS51 KGYX 091911
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
311 PM EDT THU AUG 9 2012

MEC031-NHC017-091930-
/O.CON.KGYX.SV.W.0069.000000T0000Z-120809T1930Z/
STRAFFORD NH-YORK ME-
311 PM EDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WEST CENTRAL YORK AND CENTRAL STRAFFORD COUNTIES...

AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR MILTON...OR 6 MILES NORTH OF ROCHESTER...MOVING VERY 
SLOWLY TO THE EAST.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEBANON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4349 7087 4334 7079 4331 7100 4342 7106
TIME...MOT...LOC 1910Z 250DEG 4KT 4339 7095

$$

KIMBLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:03 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Aug 9, 1:03 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
103 PM EDT THU AUG 9 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL SLOWLY SAG INTO NORTHERN NEW ENGLAND TODAY
WHERE IT WILL STALL THIS EVENING. LOW PRESSURE WILL DEVELOP ON
THIS BOUNDARY TONIGHT OVER THE OHIO VALLEY AND WILL TRACK
NORTHEAST INTO WESTERN NEW YORK ON FRIDAY...LIFTING THE FRONT BACK
NORTH INTO CANADA. LOW PRESSURE WILL SLOWLY DRIFT NORTHWARD OUT OF
WESTERN NEW YORK FRIDAY NIGHT THROUGH SATURDAY...DRIVING A COLD
FRONT THROUGH THE REGION SATURDAY NIGHT. A TROUGH OF LOW PRESSURE
WILL LINGER OVER THE AREA ON SUNDAY. HIGH PRESSURE WILL BUILD
SOUTH OF NEW ENGLAND SUNDAY NIGHT THROUGH MONDAY...SHIFTING
OFFSHORE ON TUESDAY. LOW PRESSURE WILL APPROACH NEW ENGLAND ON
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
100 PM UPDATE...SHOWERS AND THUNDERSTORMS JUST BEGINNING TO POP IN THE
HUMID AIR ACROSS NORTHERN NEW ENGLAND. STRATUS EXTENDS FROM CAPE
ANN UP TO PENOBSCOT BAY SO THAT IS EXPECTED TO HUG THE COAST AS THE
ONSHORE FLOW IS IN FULL EFFECT. A FEW TWEAKS TO THE FORECAST
OTHERWISE NO SIGNIFICANT UPDATES IN THE NEAR TERM.

947 AM UPDATE...UPDATED FORECAST THIS MORNING TO RATCHET BACK
PRECIPITATION CHANCES THIS MORNING AND AFTERNOON AS CONVECTIVE
DEVELOPMENT IS LAGGING THE CURRENT OBSERVATIONS. ALSO BACKED OFF
THE PRECIPITATION AMOUNTS AS WELL. LOCALLY DENSE FOG IN A BANK
PACKED FROM COASTAL CUMBERLAND COUNTY INLAND ALMOST TO I-95 AND
EXTENDING ALL THE WAY UP THE COAST. EXPECT THIS TO PERSIST THROUGH
MIDDAY BEFORE EVENTUALLY LIFTING TO SEMI-TRANSPARENT STRATUS.

PREVIOUS DISCUSSION...WEAK COLD FRONT WILL SLOWLY SAG INTO NORTHERN NEW
ENGLAND TODAY WHERE IT WILL STALL. THIS BOUNDARY WILL BE THE FOCUS
FOR INCREASING SHOWER AND THUNDERSTORM ACTIVITY...ESPECIALLY
DURING THE AFTERNOON. SHOWERS AND SOME THUNDERSTORMS ARE ALREADY
MOVING THROUGH FAR NORTHERN ZONES EARLY THIS MORNING AND EXPECT
THIS ACTIVITY TO GRADUALLY DROP SOUTHEAST THROUGH THE MORNING
HOURS. FARTHER SOUTH...WILL SEE A MOSTLY SUNNY START TO THE
DAY...THEN INCREASING CLOUDS AND A CHANCE OF SHOWERS OR
THUNDERSTORMS. LOOKING FOR TEMPERATURES SIMILAR TO YESTERDAY IF
NOT A DEGREE OR TWO COOLER DUE TO CLOUDS. ONSHORE FLOW WILL AGAIN
KEEP IT COOLER AT THE COAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
EXPECT THUNDERSTORMS TO GRADUALLY DIE OUT WITH THE LOSS OF HEATING
THIS EVENING IN MOST AREAS BUT WILL STILL BE POSSIBLE IN THE
VICINITY OF THE FRONT IN NORTHERN ZONES OVERNIGHT. THE FRONT WILL
ACTUALLY BEGIN TO LIFT NORTH AFTER MIDNIGHT IN RESPONSE TO LOW
PRESSURE MOVING OUT OF THE OHIO VALLEY. WILL SEE A CHANCE OF
SHOWERS ELSEWHERE UNDER MOSTLY CLOUDY SKIES. SHOULD BE A MILD AND
MUGGY NIGHT WITH LOWS IN THE LOWER TO MID 60S.

MORE SHOWERS AND THUNDERSTORMS FOR FRIDAY AS LOW PRESSURE MOVES
INTO WESTERN NEW YORK. BEST CHANCE FOR RAIN WILL BE IN NORTHERN
AND WESTERN ZONES IN THE VICINITY OF THE FRONT. WITH PW'S CLIMBING
INTO THE 1.75 RANGE WILL LIKELY SEE SOME HEAVY DOWNPOURS IN
NORTHERN ZONES. WILL BE COOLER WITH HIGHS GENERALLY IN THE MID TO
UPPER 70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
SFC LOW TRACKS SLOWLY NE INTO SRN MOST CANADA JUST N OF THE ERN
GREAT LAKES AS IT IS CAUGHT UNDER THE UPR LVL CUTOFF LOW THAT IS
ALSO MOVING VERY SLOWLY TO THE N NE. A SFC FRONTAL SYSTEM EXTENDS TO
THE E OF THE LOW WITH A WRM FNT EXTENDING E BUT LOCATED S OF THE
FCST AREA WHILE A CD FNT EXTENDS S ALONG THE ERN SEABOARD BY 12Z
SATURDAY.

THE OVERALL SYSTEM TRACKS SLOWLY TO THE NE ON SATURDAY. THIS PATTERN
RESULTS IN RA FRIDAY NGT AND SATURDAY MORNING ALONG WITH PATCHY F
AHEAD OF THE WRM FNT IN VERY MOIST ENVIRONMENT. AN UPR LVL JET
SWINGS NE ON THE SE SIDE OF THE UPR LVL CUTOFF LOW PUSHING THE WRM
FNT NORTHWARD ON SATURDAY RESULTING IN INSTABILITY, MAINLY ELEVATED,
WHICH MAY CREATE EMBEDDED TSTMS IN THE AREA OF SHRA OVER THE FCST
AREA SATURDAY AFTERNOON.

THE CD FNT ...OR AN OCCLUDED FNT WHERE THE CD FNT CATCHES UP TO THE
SLOWER MOVING WRM FNT SLIDES THRU LATE SATURDAY NGT AND EARLY
SUNDAY. THIS FNT IS SLOW MOVING DUE TO THE UPR LVL FLOW COMING FROM
THE SW ON THE E SIDE OF THE SLOWLY NORTHWARD LIFTING CUTOFF LOW. THE
UPR LVL CUTOFF LOW OPENS UP ON SUNDAY AND SWINGS THRU THE REGION.
THOUGH THE BEST UPR LVL SUPPORT IS N OF THE FCST AREA THERE IS
ENOUGH SUPPORT AND INSTABILITY TO PRODUCE ISOLD TO SCT SHRA/TSTMS ON
SUNDAY...IN PARTICULAR IN THE AFTERNOON AFTER SOME PERIODS OF
SUNSHINE HELP DESTABILIZE THE ATMOSPHERE.

THE COMPLEX UPR LVL AND SFC SYSTEMS FINALLY MOVE OUT TO THE NE ON
MONDAY AS A WEAK UPR LVL AND SFC RIDGE BUILD IN BRINGING FAIR WX. AN
UPR LVL TROF AND SFC TROF OF LOW PRES THEN MOVE E FROM THE NATION'S
MID SECTION MONDAY NGT AND TUESDAY...BRINGING A THREAT OF ISOLD TO
MAYBE SCT SHRA TO THE FCST AREA. THIS SYSTEM WILL BE SLOW MOVING AS
THE UPR LVL TROF SLOWLY INTENSIFIES OVER THE ERN U.S. TUESDAY NGT
AND WEDNESDAY GIVING US A CONTINUED CHC OF SHRA. THE UPR LVL AND SFC
FEATURES MOVE E OF THE AREA WEDNESDAY NGT.

GENERALLY USED GFS40...HPC QPF AND BLEND OF MAV/MET MOS FOR FRIDAY
NGT AND SATURDAY. FOR REST OF THE LONG TERM FCST USED GMOS...EXCEPT
USED A BLEND OF GFS40, HPC GUIDANCE AND MEX MOS GUIDANCE FOR MAX AND
MIN TEMPS.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHORT TERM...AREAS OF MVFR/IFR CEILINGS IN AREAS OF MORNING FOG AND
STRATUS TODAY...BECOMING VFR. VFR WITH AREAS OF MVFR/IFR CEILINGS
AND VSBY TONIGHT AND FRIDAY.

LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...IFR OR LIFR CONDITIONS
LIKELY FRIDAY NGT THRU SATURDAY AS A WRM FNT THEN CD FNT MOVE
THRU. ISOLD TO SCT SHRA/TSTMS PSBL SUNDAY WITH PSBL MVFR CIG/VSBY.
WEAK HIGH PRES GIVES US VFR WX MONDAY.

&&

.MARINE...
SHORT TERM...NO FLAGS.

LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...WINDS STAY BELOW SCA
LEVELS THRU THE LONG TERM FCST PERIOD AS THE OVERALL PRES PATTERN
AND FLOW REMAIN FAIRLY WEAK. HOWEVER, A CONTINUED ONSHORE FLOW
FROM FRIDAY NGT THRU SUNDAY AND INTO SUNDAY NGT COULD EVENTUALLY
PUSH SEAS TO THE 5 FT SCA THRESHOLD OVER THE OPEN WATERS LATE
SATURDAY NGT THRU SUNDAY NGT.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...STJEAN
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Aug 9, 3:00 AM EDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
300 AM EDT THU AUG 9 2012

MEZ007>009-012>014-018>028-NHZ001>010-013-014-100700-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
300 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-100700-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
300 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 9, 12:47 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1247 PM EDT THU AUG 9 2012

MEZ007-008-091730-
NORTHERN FRANKLIN-NORTHERN OXFORD-
1247 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY
THROUGH 130 PM EDT...

AT 1246 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES WEST OF BYRON...OR
ABOUT 13 MILES NORTHWEST OF RUMFORD...MOVING NORTHEAST AT 25 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
BYRON...MADRID...PHILLIPS...DALLAS...SALEM AND REDINGTON THROUGH 130
PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4511 7046 4487 7015 4462 7071 4472 7085

MARINE
Special weather statement, Aug 9, 1:08 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
108 PM EDT THU AUG 9 2012

MEZ009-091800-
CENTRAL SOMERSET-
108 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 200 PM
EDT...

AT 108 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 11 MILES SOUTHWEST OF ATTEAN...OR ABOUT
15 MILES SOUTHWEST OF JACKMAN...MOVING EAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ATTEAN...JACKMAN AND
LONG POND THROUGH 200 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4568 7006 4542 6999 4537 7047 4556 7051

MARINE
Special weather statement, Aug 9, 1:36 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
136 PM EDT THU AUG 9 2012

MEZ008-009-013-014-091815-
CENTRAL SOMERSET-NORTHERN FRANKLIN-SOUTHERN FRANKLIN-SOUTHERN
SOMERSET-
136 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN
COUNTY THROUGH 215 PM EDT...

AT 136 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
6 MILES NORTHEAST OF CARRABASSETT VALLEY TO SALEM...OR ALONG A LINE
EXTENDING FROM 16 MILES EAST OF EUSTIS TO 16 MILES NORTH OF
FARMINGTON...MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND STRONG...SALEM...
CARRABASSETT VALLEY...AVON...KINGFIELD...NEW PORTLAND...CARATUNK...
THE FORKS...SOLON AND LAKE MOXIE THROUGH 215 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4533 6970 4499 6963 4477 7031 4499 7037
      4519 7024 4545 6975

MARINE
Special weather statement, Aug 9, 2:10 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
210 PM EDT THU AUG 9 2012

MEZ009-091900-
CENTRAL SOMERSET-
210 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 300 PM
EDT...

AT 209 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER SOMERSET COUNTY...OR ABOUT 8 MILES
NORTH OF JACKMAN...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT SOMERSET COUNTY NEAR THE CANADIAN BORDER
THROUGH 300 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4576 6988 4567 7036 4573 7041 4580 7043
      4585 7037 4587 7034 4588 7029 4591 7027
      4597 7015 4597 7006

KIMBLE
Special weather statement, Aug 9, 2:17 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
217 PM EDT THU AUG 9 2012

MEZ009-091900-
CENTRAL SOMERSET-
217 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 300 PM
EDT...

AT 218 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF CARATUNK...OR ABOUT
22 MILES EAST OF EUSTIS...MOVING NORTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CARATUNK...THE FORKS AND
LAKE MOXIE THROUGH 300 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4540 6973 4540 6972 4537 6972 4516 7001
      4528 7020 4550 6994

KIMBLE

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 12:47 PM EDTSpecial Weather StatementGYXFranklin43 min
Aug 9, 1:08 PM EDTSpecial Weather StatementGYXSomerset52 min
Aug 9, 1:36 PM EDTSpecial Weather StatementGYXFranklin39 min
Aug 9, 2:10 PM EDTSpecial Weather StatementGYXSomerset50 min
Aug 9, 2:17 PM EDTSpecial Weather StatementGYXSomerset43 min
Aug 9, 3:16 PM EDTSpecial Weather StatementGYXKennebec44 min
Aug 9, 3:28 PM EDTSevere Thunderstorm WarningGYXYork32 min
Aug 9, 4:03 PM EDTSpecial Weather StatementGYXSomerset27 min
Aug 9, 4:07 PM EDTAreal Flood AdvisoryGYXYork53 min
Aug 9, 4:56 PM EDTSpecial Weather StatementGYXMerrimack34 min
Aug 9, 6:13 PM EDTSevere Thunderstorm WarningGYXCoos, Grafton34 min
Aug 9, 6:37 PM EDTSpecial Weather StatementGYXCoos38 min

Nearby

Severe Thunderstorm Warnings in Maine, 2012Severe Thunderstorm Warnings in New Hampshire, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.